Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have vessels in armpit that is raised, is slightly hard and tender. They are?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have about a 6" vessel in my left armpit that is raised, slightly hard, and slightly point tender.
Posted Fri, 13 Apr 2012 in General Health
Answered by Dr. Hema Yadav 54 minutes later

Thanks for posting your query.

Your symptoms most likely resemble superficial thrombophlebitis of veins in axilla.

When the veins close to our skin surface are blocked by a blood clot they become inflamed and sometimes infected. This may cause their swelling, hardening, tenderness sometimes they may stand out as purplish cords.

The treatment is mostly anti-inflammatory analgesics like ibuprofen and acetaminophen and antibiotics like penicillin or cephalosporin.

You need to consult your doctor to confirm the diagnosis and provide appropriate treatment.

Occasionally some more serious underlying conditions like XXXXXXX vein thrombosis and lymphangitis may coexist or have similar presentation which can only be ruled out by physical examination by your doctor. So please do not neglect your symptom and get it treated.

Above answer was peer-reviewed by
Follow-up: Have vessels in armpit that is raised, is slightly hard and tender. They are? 9 hours later
Thank you.

I am getting ready to travel from Australia to the US on Th. Would you suggest having a consult with a physician here prior to departure?

Also, I have trouble with ibuprofen as it causes very painful mouth ulcers. I do not believe acetaminophen is an anti-inflammatory? How about ketoprofen or naproxen?
Answered by Dr. Hema Yadav 9 hours later
Thanks for the follow up.
Yes, I would suggest an appointment with your doctor prior to departure if feasible to avoid any complications like abscess or thromboembolism.
Acetaminophen does have mild recommended doses but naproxen and ketoprofen in prescribed doses would be better alternatives.
In any case it would be advisable to consult your doctor before taking any medication for the condition.
I hope, this helps. Please accept my answer in case yo have no follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor